MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G08376
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the nitinol guidewire of a single lumen peripherally inserted central venous catheter set frayed.A patient was undergoing a picc line placement in the arm on (b)(6) 2020.When the doctor removed the nitinol wire, he noted that "metal pulled out of the guidewire" and the tip of the wire was frayed.Photos provided by the customer show the wire to be unraveled.Ultimately the picc line was placed with no incidents.No adverse effects were experienced by the patient.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the event was received on 16jul2020.No part of the device was retained by the patient.This was confirmed with an x-ray.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.H6 ¿ additional method code: (4114) device not returned.Investigation - evaluation: it was reported to cook that the wire guide within a single lumen peripherally inserted central venous catheter set (pics-301-mpis from lot # 9886737) unraveled.This was found when the physician removed the wire from the patient.This incident was reported by (b)(6) hospital, in the united kingdom, on 03jun2020.The set was able to be successfully placed, with no adverse effects reported.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history records (dhrs) for the reported complaint device lot (9886737) and the related wire guide component lot revealed no recorded non-conformances.A database search on the reported device lot found no additional complaints.At this time, cook has concluded that this device was manufactured to specification and that nonconforming product from this lot does not exist in house or in the field.Cook also reviewed product labeling.The product ifu for ¿peripherally inserted central venous catheter sets and trays with micropuncture peel-away introducers,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use: catheter placement (fluoroscopic method) using fluoroscopic guidance, introduce the wire guide through the needle and advance it 15-20 cm into the vessel; withdraw the needle, leaving wire guide in place.If necessary, enlarge the puncture site with scalpel blade.Catheter placement (non-fluoroscopic method) introduce the wire guide through the needle and advance it 15-20 cm into the vessel; withdraw the needle, leaving wire guide in place.If necessary, enlarge the puncture site with scalpel blade.¿ ¿how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ additionally, ifu l_scor_rev0 is supplied with the wire guide depicting a warning not to pull the distal spring coil portion of the wire guide through the needle tip.Based on the information provided, no product returned, and the results of the investigation, a possible root cause for this event was traced to patient condition.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was confirmed on 21jul2020 that the wire was not removed through the needle.

Brand Name
SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10125118
Report Number1820334-2020-01080
Device Sequence Number2850554
Product Code FOZ
UDI-Device Identifier00827002083769
UDI-Public(01)00827002083769(17)220717(10)9886737
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberG08376
Device Catalogue NumberPICS-301-MPIS
Device Lot Number9886737
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/16/2020
07/21/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/21/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1